P-ISSN: 2708-0056, E-ISSN: 2708-0064
Home   |   Login   |   Signup
Journal of Case Reports and Scientific Images
Printed Journal   |   Refereed Journal   |   Peer Reviewed Journal


Journal of Case Reports and Scientific Images

2021, Vol. 3, Issue 2, Part A

Lamotrigine induced Blepharospasm in a bipolar depression type-ii: A case report


Author(s): Dr. Rajnish Raj, Dr. Khushneel Baath and Dr. Gagandeep Singh

Abstract: The association of extrapyramidal side effects (EPS) with the use of conventional antipsychotics is well established, however, EPS can occur during treatment with anticonvulsant medications as well. There are several case reports of the development of involuntary movement disorders including chorea and tic disorder after lamotrigine (LTG) treatment. However, LTG-induced involuntary eyelid movement disorder is extremely rare. Most of this side effect was reported in patients with partial and generalized seizures, and only very few cases were in nonepileptic patients. In contrast, we present the case of 42 years old bipolar patient who developed blepharospasm during LTG therapy and again during re-challenge with the same agent. The focus of discussion will be on common side effects of this medication and previous reports of lamotrigine associated blepharospasm. We will also discuss a possible underlying mechanism.

DOI: 10.22271/27080056.2021.v3.i2a.29

Pages: 05-06 | Views: 23 | Downloads: 10

Download Full Article: Click Here
How to cite this article:
Dr. Rajnish Raj, Dr. Khushneel Baath, Dr. Gagandeep Singh. Lamotrigine induced Blepharospasm in a bipolar depression type-ii: A case report. J Case Rep Sci Images 2021;3(2):05-06. DOI: 10.22271/27080056.2021.v3.i2a.29


Journal of Case Reports and Scientific Images